Alert archive / Texas / Small Craft Advisories in 2014
Small Craft Advisory 28, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Mar 2, 2014, 7:19 PM CST. It took effect at Mar 3, 2014, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2014, 7:19 PM CST (01:19 UTC)
- In effect from
- Mar 3, 2014, 9:00 AM CST
- Expired
- Mar 3, 2014, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 5:42 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 2, 5:42 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
542 PM CST SUN MAR 2 2014
.AVIATION...
FRONT IS CURRENTLY MOVING THRU HOUSTON METRO AREA AND SHOULD BE
OFF THE COAST IN THE NEXT COUPLE HOURS. CAP HAS HELD AND SVR WX
NOT ANTICIPATED. NNW WINDS WILL INCREASE AND CIGS WILL LIKELY GO
INTO IFR TERRITORY BEHIND THE FRONT. LIGHT PRECIP WILL ALSO BE
MOVING WEST TO EAST THRU THE AREA DURING THE NEXT 3-5 HOURS.
ALREADY 31 DEGREES W/ FZRA AT CLL WITH REPORTS OF SLEET MIXED IN
VIA TWITTER. NOT SURPRISING & ADDED MENTION INTO UTS TAF AS WELL
AS THEY SHOULD HIT THE FREEZING MARK SHORTLY AS WELL. CIGS
GRADUALLY LIFT INTO MVFR TERRITORY IN THE MID/LATE MORNING HOURS
MON AND VFR SOMETIME IN THE MID/LATE AFTN HOURS. 47
&&
.PREV DISCUSSION... /ISSUED 344 PM CST SUN MAR 2 2014/
SHORT WAVE COMING INTO THE WESTERN CWA AND AFTER SEEING THE
SOUNDING FROM NEAR HOBBY AIRPORT HAVE DROPPED ANY FURTHER MENTION
OF SEVERE. ABUNDANT MOISTURE STILL IN PLACE AND SEA FOG CREEPING
INTO THE COASTAL AREAS. SHOWERS SHOULD FILL IN ACROSS THE AREA BUT
HAVE BACKED OFF ON QPF AS WELL. WILL STILL CARRY HIGHISH POPS BUT
FOR MAINLY SHOWERS. TEMPERATURE DROP HAS BEEN RUNNING 15-20
DEGREES IN LESS THAN HOUR WITH THE FROPA AND AS OF 3 PM 36-44
DEGREES WAS COMMON NORTH OF THE FRONT WHICH HAD JUST REACHED A
COLUMBUS TO MAGNOLIA TO LIVINGSTON LINE.
AS THIS VERY COLD AIRMASS PUSHES SOUTH THIS AFTERNOON AND NIGHT
EXPECTING WINDY CONDITIONS ACROSS THE WESTERN AND SOUTHERN AREAS
TO DEVELOP SO WILL MAINTAIN THE WIND ADVISORY. HAVE ALSO ISSUED
OUR FIRST WIND CHILL ADVISORY GIVEN THE NEW CRITERIA OF 10-15
DEGREES...NORTH TIER OF COUNTIES COULD SEE THESE READINGS MAINLY
BETWEEN AROUND 3 AM AND 8 AM. SOME CONCERN FOR SOME LIGHT
SLEET/GRAUPEL THIS EVENING THROUGH AROUND 3 AM FOR THE FAR
NORTHERN AREAS. PRECIP IS MOVING VERY QUICKLY NORTHEAST AND
TRANSLATING EASTWARD WITH THE ARRIVING UPPER TROUGH. THINKING NOW
IS THE PRECIP WILL COME TO AN END BEFORE ANY SIGNIFICANT
ACCUMULATION OF SLEET COULD OCCUR AND BEFORE TEMPERATURES DIP TO
THE MORNING LOWS. FOR NOW PLAN TO COVER THIS OCCURRENCE WITH AN
SPS.
TOMORROW SHOULD BE MOSTLY CLOUDY WITH SOME BREAKS WORKING IN FROM
THE NORTH BUT ANOTHER S/W IS HEADED THIS WAY ON TUESDAY AND WILL
GET THE MOIST UPGLIDE BACK IN FULL SWING BY LATE MONDAY NIGHT SO
EXPECTING SKIES TO BECOME MOSTLY CLOUDY TO CLOUDY WITH COLD
TEMPERATURES TRAPPED OVER THE AREA. S/W SHOULD ALSO LEAD TO
INCREASING RAIN CHANCES AGAIN TUESDAY MORNING WITH WIDESPREAD
LIGHT RAIN POSSIBLE BY NOON. A BREAK IN THE PRECIP SHOULD OCCUR
WEDNESDAY MORNING BUT NEXT AND MORE VIGOROUS S/W TRACKS THROUGH
CENTRAL TX AND SETX WEDNESDAY AFTERNOON SO RAIN CHANCES RETURN
WITH MORE LIGHT RAINS AND A NICE REINFORCING SHOT OF COLD AIR.
WARMING UP FRIDAY AS FLOW BECOMES SOUTHERLY IN RESPONSE TO THE
NEXT TROUGH DROPPING SOUTH THROUGH THE 4 CORNERS...FAVORING THE
ECMWF FOR NOW.
TEMPERATURES...HAVE BEEN ADJUSTED LOWER MORE OR LESS ACROSS THE
BOARD MORE IN LINE WITH OPNL ECMWF TEMPERATURES OR ENSEMBLE MEANS
IN THE EXTENDED.
45
MARINE...
SOME AREAS OF SEA FOG HAVE BEGUN TO DEVELOP NEAR THE
ENTRANCE TO GALVESTON BAY THIS AFTERNOON. THESE PATCHES OF FOG WILL
PERSIST UNTIL THE COLD FRONT PUSHES OFFSHORE. THE FRONT IS MOVING
INTO THE HOUSTON METRO AREA AND SHOULD BEGIN TO MOVE OFFSHORE FIRST
NEAR MATAGORDA BAY AROUND SUNSET AND THEN OFF THE COAST NEAR
GALVESTON AROUND 9PM. STRONG AND GUSTY NORTH WINDS WILL FOLLOW THE
FRONT. HAVE KEPT THE GALE WATCH IN PLACE FOR THE COASTAL WATERS AND
WILL ALLOW THE EVENING SHIFT TO DECIDE WHETHER TO REPLACE WITH A
GALE WARNING OR A SMALL CRAFT ADVISORY. EITHER WAY...HAZARDOUS
CONDITIONS ARE EXPECTED FOR ALL WATERS IN THE WAKE OF THE FRONT.
WINDS WILL BEGIN TO EASE LATE MONDAY AND TURN MORE NORTHEASTERLY
TUESDAY AS AN AREA OF LOW PRESSURE DEVELOPS ACROSS THE NORTHERN GULF
IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 26 43 32 44 38 / 50 0 20 40 20
HOUSTON (IAH) 33 47 34 45 39 / 80 10 10 50 20
GALVESTON (GLS) 40 48 41 47 47 / 80 10 10 50 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM 1 AM TO 8 AM CST MONDAY FOR THE
FOLLOWING ZONES: BRAZOS...BURLESON...GRIMES...HOUSTON...
MADISON...TRINITY...WALKER...WASHINGTON.
WIND ADVISORY UNTIL 9 AM CST MONDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...LIBERTY...MATAGORDA...MONTGOMERY...WALLER...
WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST MONDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
GALE WATCH FROM 11 PM CST THIS EVENING THROUGH LATE TONIGHT FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM TO NOON CST MONDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Mar 2, 5:39 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 539 PM CST SUN MAR 2 2014 TXZ163-164-176-177-195>198-031200- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-TRINITY-WALKER-WASHINGTON- 539 PM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT WIND CHILL ADVISORY IS IN EFFECT FOR WIND CHILLS DROPPING TO 14 TO 18 DEGREES TOWARDS MORNING. SOME PATCHY SLEET OR FLURRIES MIXED INTO THE LIGHT RAIN...OR LIGHT FREEZING RAIN...MAY OCCUR DURING THE EVENING AND EARLY MORNING HOURS THAT WILL MAKE TRAVELING UPON ELEVATED ROADWAYS HAZARDOUS. IF TEMPERATURES DIP TO 24 F OR BELOW TONIGHT...THEN A HARD FREEZE WARNING WILL BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ178-179-199-031200- MONTGOMERY-POLK-SAN JACINTO- 539 PM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SOME PATCHY SLEET OR FLURRIES MIXED INTO THE LIGHT RAIN...OR LIGHT FREEZING RAIN...MAY OCCUR DURING THE EVENING AND EARLY MORNING HOURS THAT WILL MAKE TRAVELING UPON ELEVATED ROADWAYS HAZARDOUS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-TXZ200-210>214-226-227-235>238-031200- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-HARRIS-JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY- WALLER- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 539 PM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT DENSE SEA FOG HUGGING THE COASTLINE WILL REDUCE VISIBILITIES TO LESS THAN 2 MILES UNTIL A COLD FRONT SCOURS OUT THE FOG BY 7 TO 8 PM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 2, 3:47 PM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 347 PM CST SUN MAR 2 2014 TXZ163-164-176>179-195>199-031230- HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS 347 PM CST SUN MAR 2 2014 TONIGHT SOME SLEET OR GRAUPEL...SMALL ICY PELLETS...MAY MIX IN WITH THE LIGHT RAIN AND SHOWERS AS A VIGOROUS UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. TEMPERATURES WILL FALL TO NEAR FREEZING ACROSS THE AREA BUT THE PRECIPITATION MAY COME TO AND BEFORE THE FREEZING TEMPERATURES ARRIVE. SOME PATCHES OF ICE MIGHT BE POSSIBLE BY MORNING AS TEMPERATURES FALL INTO THE UPPER 20S IF THE VERY COLD WIND AND SLIGHTLY DRIER AIR DOESN'T SUCCEED IN DRYING OFF THE SURFACE.
Special weather statement, Mar 2, 5:30 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 530 PM CST SUN MAR 2 2014 TXZ163-164-176>179-195>199-030400- HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS 530 PM CST SUN MAR 2 2014 LIGHT SLEET OR SMALL ICY PELLETS MAY MIX IN WITH TONIGHT'S LIGHT RAIN AS A NORTHEASTERN TEXAS UPPER LEVEL DISTURBANCE SKIRTS THE AREA. BEHIND THIS AFTERNOON'S STRONG COLD FRONTAL PASSAGE... TEMPERATURES HAVE QUICKLY FALLEN TO NEAR FREEZING AND ANY POST- FRONTAL PRECIPITATION THAT DOES CONTINUE TO FALL WILL FALL THROUGH A NEAR SURFACE SUB-FREEZING LAYER. IF THE VERY COLD NORTH WIND AND SLIGHTLY DRIER AIR DOESN'T SUCCEED IN DRYING OFF ROAD SURFACES...THEN PATCHES OF ICE MAY FORM EARLY MONDAY MORNING AS TEMPERATURES FALL INTO THE UPPER 20S. NO ICE ACCUMULATIONS ARE EXPECTED AT THE MOMENT WITH PRIMARILY ELEVATED ROADWAYS...OR BRIDGES...BEING AT THE GREATEST RISK FOR HAZARDOUS CONDITIONS. IF PRECIPITATION BEGINS TO INCREASE LATTER TONIGHT FROM THE WEST...THEN A SHORT FUSE WINTER WEATHER ADVISORY MAY BE NEEDED.
Local storm report, Mar 2, 6:47 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
647 PM CST SUN MAR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM FREEZING RAIN COLLEGE STATION 30.60N 96.31W
03/02/2014 E0.01 INCH BRAZOS TX TRAINED SPOTTER
A THIN LAYER OF ICE BEING REPORTED UPON ELEVATED METAL
SURFACES AND WINDOWS AROUND TAMU.
0614 PM FREEZING RAIN COLLEGE STATION 30.60N 96.31W
03/02/2014 E0.01 INCH BRAZOS TX PUBLIC
LIGHT GLAZE OF ICE ON WINDSHIELDS... LAWN EQUIPMENT...
ETC. PICTURES ON TWITTER.
0636 PM FREEZING RAIN 10 W SNOOK 30.49N 96.63W
03/02/2014 E0.01 INCH BURLESON TX PUBLIC
LIGHT GLAZE OF ICE REPORTED ON VEHICLES ACROSS SOUTHERN
BURLESON COUNTY
&&
EVENT NUMBER HGX1400041 HGX1400042 HGX1400043
47The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:19 PM CST | Gale Warning | HGX | 14 hr | |
| Mar 2, 9:20 PM CST | Hard Freeze Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 8 more | 12 hr |
| Mar 3, 7:00 AM CST | Low Water Advisory | HGX | 11 hr | |
| Mar 3, 9:26 AM CST | Winter Weather Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 27 hr |
| Mar 3, 2:16 PM CST | Winter Storm Warning | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 9 more | 22 hr |
Nearby
Small Craft Advisories in Texas, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.